Alert archive / Wisconsin / Marine Weather Statements in 2007

Marine Weather Statement 21, NWS Green Bay, WI

July 4, 2007

NWS Green Bay, WI issued this marine weather statement at Jul 4, 2007, 2:58 PM CDT. It was in force for 92 min.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 2:58 PM CDT (19:58 UTC)
Expired
Jul 4, 2007, 4:30 PM CDT
In force
92 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

The radar

The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS73 KGRB 042001
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT WED JUL 4 2007

LMZ521-522-541-564-042130-
/O.NEW.KGRB.MA.S.0021.070704T1958Z-070704T2130Z/
258 PM CDT WED JUL 4 2007

...THUNDERSTORMS OVER THE WATERS...

AT 254 PM...DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING WINDS
UP TO 30 KNOTS FROM 12 MILES NORTHWEST OF DETROIT ISLAND TO 34 MILES
NORTHWEST OF PESHTIGO REEF LIGHT...MOVING SOUTHEAST AT 35 MPH.

THE THUNDERSTORMS WILL BE NEAR...
   DETROIT ISLAND AT 320 PM...
   CHAMBERS ISLAND AT 325 PM...
   EAGLE BLUFF LIGHT AT 330 PM...
   PESHTIGO REEF LIGHT AND CANA ISLAND LIGHT AT 355 PM...
   SHERWOOD POINT LIGHT AT 410 PM...
   WHITEFISH POINT AT 420 PM...

MARINERS CAN EXPECT GUSTY WINDS UP TO 30 KNOTS...LOCALLY HIGHER
WAVES...LIGHTNING STRIKES...AND HEAVY DOWNPOURS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE OPEN
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.

REPORT SEVERE WEATHER TO THE COAST GUARD. THEY WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4550 8705 4525 8830 4477 8744 4509 8645

$$

SAC

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this marine weather statement went out at Jul 4, 4:05 AM CDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jul 4, 4:05 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CDT WED JUL 4 2007

.SHORT TERM...TODAY THROUGH THURSDAY. WEAK FRONT MOVED THROUGH
AREA LAST NIGHT AND SURFACE WINDS HAVE SHIFTED TO THE NORTHWEST.
DEWPOINTS HAVE BEEN SLOW TO LOWER AS THERE IS DECENT MOISTURE
UPSTREAM AND THERE WAS SIGNIFICANT RAIN LAST NIGHT. DESPITE WEAK
DRYING TODAY THINK THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS
IN THE EAST THIS AFTERNOON AND EVENING AS MID LEVELS FORECAST TO
COOL SOMEWHAT AND FORECAST SOUNDINGS A BIT UNSTABLE.

THURSDAY MIGHT HAVE A BETTER CHANCE OF SCATTERED THUNDERSTORMS AS
MID LEVELS COOL FURTHER BUT LOW LEVEL MOISTURE REMAINS. THERE IS
ALSO A JET STREAK THAT MOVES ACROSS DURING THE DAY. EXPECT
SCATTERED THUNDERSTORMS AND POSSIBLY SOME HAIL AND WIND. STORM
PREDICTION CENTER HAS OUR AREA IN SLIGHT RISK FOR THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY
DISTURBANCE SHOULD PUSH SOUTH OF THE AREA THURSDAY NIGHT...
BRINGING DECREASING CLOUDINESS TO THE REGION. HIGH PRESSURE
WILL REMAIN IN CONTROL OF THE WEATHER THROUGH SATURDAY AS
FRONTAL BOUNDARY REMAINS WELL NORTH OF THE FORECAST AREA.
SEASONABLE TEMPERATURES EXPECTED DURING THIS TIME FRAME WITH
LITTLE CHANGE MADE TO THE CURRENT FORECAST.

ATTENTION TURNS TO THE WEEKEND AS VERY WARM AIR AT
850/925MB ADVECTS IN FROM THE WEST. COLD FRONT EXPECTED TO
MOVE INTO NORTHERN WISCONSIN SUNDAY MORNING...THEN GRADUALLY
SINKS SOUTHWARD DURING THE DAY SUNDAY. DEPENDING ON TIMING OF
THE FRONT...WENT CONSERVATIVE WITH MAX TEMPERATURES ALTHOUGH
BUMPED TEMPERATURES UP A FEW DEGREES ACROSS THE SOUTH ON SUNDAY.
IF FRONT IS A LITTLE SLOWER...MIXING DOWN AT 850MB ON THE GFS
MODEL WOULD SUGGEST TEMPERATURES REACHING THE LOWER TO MIDDLE 90S.
ATTENTION ALSO TURNS TO THUNDERSTORM POTENTIAL. WITH FRONT SAGGING
SOUTHWARD AND TEMPERATURES APPROACHING THE CONVECTIVE TEMPERATURE...
THINK SCATTERED CONVECTION WILL BREAK OUT DURING THE AFTERNOON.
DEPENDING ON TIMING OF THE FRONT...SOME OF THESE STORMS COULD
BE SEVERE IF THEY PASS THROUGH DURING THE AFTERNOON AND EVENING
HOURS.

BOUNDARY EXPECTED TO SHIFT SOUTH ACROSS SOUTHERN WISCONSIN SUNDAY
NIGHT. FRONT WILL BE CLOSE ENOUGH AND MAY ACTUALLY PUSH NORTHWARD
ON MONDAY. PROXIMITY OF THE FRONT WARRANTS CURRENT CHANCES FOR
SHOWERS AND THUNDERSTORMS.
&&

.AVIATION...IFR CONDITIONS SHOULD GRADUALLY GIVE WAY TO VFR
WEATHER AFTER 14Z. WIDELY SCATTERED THUNDERSTORMS POSSIBLE AT
GREEN BAY IN THE AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Jul 4, 6:38 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
638 AM CDT WED JUL 4 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051345-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
638 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEAST AND EAST
CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THEY ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THERE IS A SLIGHT
CHANCE THAT THEY COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY...BUT IT
IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-051345-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
638 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THEY ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THERE IS A SLIGHT
CHANCE THAT THESE COULD PRODUCE LARGE HAIL AND STRONG WINDS.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. IT IS
TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:02 PM CDTSevere Thunderstorm WarningGRBWinnebago23 min
Jul 3, 7:48 PM CDTMarine Weather StatementGRB72 min
Jul 4, 3:28 PM CDTMarine Weather StatementGRB92 min
Jul 4, 6:06 PM CDTMarine Weather StatementGRB54 min

Nearby

Marine Weather Statements in Wisconsin, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.